Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 15, 2009, 12:53 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2009, 12:53 PM CDT (17:53 UTC)
- Expired
- Oct 15, 2009, 1:47 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 1:15 PM CDT | TSTM WND GST 60 | Port Gibson, MS | |
| Oct 15, 1:19 PM CDT | TSTM WND DMG | 2 N Lorman, MS | A FEW TREES DOWN NEAR LORMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 15, 7:08 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 151753
TORJAN
MSC021-063-151900-
/O.NEW.KJAN.TO.W.0102.091015T1753Z-091015T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT THU OCT 15 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
NORTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 200 PM CDT
* AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF ALCORN MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
ALCORN BY 100 PM CDT...
LORMAN BY 110 PM CDT...
PORT GIBSON BY 115 PM CDT...
RED LICK BY 120 PM CDT...
PATTISON BY 125 PM CDT...
HERMANVILLE BY 130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
&&
LAT...LON 3186 9127 3190 9121 3199 9116 3199 9111
3201 9109 3199 9074 3174 9076 3180 9118
3182 9124 3185 9125 3186 9129
TIME...MOT...LOC 1754Z 278DEG 29KT 3192 9120
$$
COHEN4 follow-up statements
000
WWUS54 KJAN 151812
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT THU OCT 15 2009
MSC021-063-151900-
/O.CON.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-CLAIBORNE MS-
112 PM CDT THU OCT 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHERN
CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...
AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR ALCORN MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
LORMAN BY 120 PM CDT...
RED LICK AND PORT GIBSON BY 125 PM CDT...
PATTISON BY 135 PM CDT...
BLUE HILL AND HERMANVILLE BY 140 PM CDT...
PEYTON BY 145 PM CDT...
MCBRIDE BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
&&
LAT...LON 3186 9127 3190 9121 3199 9116 3199 9111
3201 9109 3199 9074 3174 9076 3180 9118
3182 9124 3185 9125 3186 9129
TIME...MOT...LOC 1813Z 275DEG 29KT 3184 9111
$$
COHEN000
WWUS54 KJAN 151825
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT THU OCT 15 2009
MSC021-063-151900-
/O.CON.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-CLAIBORNE MS-
125 PM CDT THU OCT 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH
CENTRAL CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES...
AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR LORMAN MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
PATTISON BY 135 PM CDT...
BLUE HILL BY 140 PM CDT...
PEYTON BY 145 PM CDT...
MCBRIDE BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
&&
LAT...LON 3179 9110 3187 9106 3192 9100 3190 9075
3174 9076
TIME...MOT...LOC 1825Z 275DEG 29KT 3183 9099
$$
COHEN000
WWUS54 KJAN 151838
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT THU OCT 15 2009
MSC021-151847-
/O.CAN.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
CLAIBORNE MS-
138 PM CDT THU OCT 15 2009
...THE TORNADO WARNING FOR SOUTH CENTRAL CLAIBORNE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3178 9103 3179 9103 3184 9102 3186 9098
3186 9096 3184 9086 3183 9085 3179 9085
3179 9078 3174 9076
TIME...MOT...LOC 1837Z 295DEG 20KT 3179 9094
$$
MSC063-151900-
/O.CON.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-
138 PM CDT THU OCT 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHEASTERN JEFFERSON COUNTY...
AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR RED LICK MOVING SOUTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
BLUE HILL BY 150 PM CDT...
MCBRIDE BY 200 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
&&
LAT...LON 3178 9103 3179 9103 3184 9102 3186 9098
3186 9096 3184 9086 3183 9085 3179 9085
3179 9078 3174 9076
TIME...MOT...LOC 1837Z 295DEG 20KT 3179 9094
$$
COHEN000
WWUS54 KJAN 151847
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT THU OCT 15 2009
MSC063-151856-
/O.CAN.KJAN.TO.W.0102.000000T0000Z-091015T1900Z/
JEFFERSON MS-
147 PM CDT THU OCT 15 2009
...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY IS
CANCELLED...
THE CIRCULATION ASSOCIATED WITH THE STORM THAT PROMPTED THE TORNADO
WARNING HAS WEAKENED.
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215
PM CDT FOR EASTERN JEFFERSON COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3178 9103 3179 9103 3184 9102 3186 9098
3186 9096 3184 9086 3183 9085 3179 9085
3179 9078 3174 9076
TIME...MOT...LOC 1846Z 295DEG 20KT 3177 9089
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 15, 11:20 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 15, 11:20 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1120 AM CDT THU OCT 15 2009 .DISCUSSION...ANOTHER ROUND OF ACTIVE WEATHER IS AFFECTING THE ARKLAMISS THIS MORNING. AN APPROACHING COLD FRONT FROM CENTRAL AR IS MOVING TOWARDS THE SE...AND A COMPLEX OF RAIN WITH EMBEDDED TSRA HAS BEEN NOTED FROM THE NW CORNER OF THE JAN CWA TO JUST NORTH OF MADISON...AND SCT SHRA/TSRA IN THE GTR VICINITY. SEVERE THUNDERSTORM WATCH 769 REMAINS IN EFFECT UNTIL 1 PM FOR OUR LA PARISHES AND THE WESTERN TIER OF COUNTIES IN SW MS...INCLUDING FRANKLIN. A WCN WAS ISSUED TO CANCEL THE WATCH FOR ASHLEY COUNTY SINCE THE ACTIVE CONVECTION HAS MOVED SOUTH OF THAT REGION AND THE ATMOSPHERE HAS STABILIZED. EXPECT MORE SHRA/TSRA TO OVERSPREAD THE REST OF THE JAN CWA...ESPECIALLY SOUTH OF A CROSSETT TO GREENVILLE TO GRENADA LINE...THROUGH THE AFTERNOON HOURS. THE BEST CHANCE OF SVR WX WILL BE ALONG AND SOUTH OF I-20...WITH HAIL AND DAMAGING WIND GUSTS BEING THE MAIN THREATS. THE DENSE FOG ADVISORY THAT WAS IN EFFECT FOR THE JACKSON METRO AREA AND SURROUNDING COUNTIES IS NO LONGER IN EFFECT...GIVEN THAT VIS HAS IMPROVED THROUGHOUT THE AREA AND THE LOW CLOUDS HAVE LIFTED SOME. THE ADVECTION OF A VERY MOIST AIRMASS (DEWPOINTS OF 75 OR GREATER) OVER A SHALLOW STABLE LAYER NEAR THE GROUND HAS RESULTED IN WIDESPREAD LOW STRATUS OVER THE REGION SO FAR TODAY. GIVEN THE WIDESPREAD LOW CLOUDS AND THE THICK CIRRUS CANOPY MOVING IN FROM THE MCS OVER NORTHERN LA...ALONG WITH CURRENT TREND OF SLOWER THAN EXPECTED TEMP RISES...DAYTIME HIGHS FOR THURSDAY WERE LOWERED ON THE ORDER OF 3 TO 5 DEGREES FOR MOST ZONES. IT WILL BE OPPRESSIVELY HUMID FOR THIS TIME OF YEAR WITH DEWPOINTS WELL INTO THE 70S. THE GOOD NEWS HERE IS THAT THIS WILL BE SHORT-LIVED AND COOLER AND MUCH DRIER AIR IS ON THE WAY FOR FRIDAY UPDATED FORECAST PRODUCTS HAVE ALREADY BEEN SENT. /DH/ && .AVIATION...LOCAL REPORTING SITES ARE CONTINUING TO INDICATE WIDESPREAD IFR CIGS NORTH OF HBG AS OF 16Z. THERE MAY STILL BE A FEW AREAS OF OVC004 OR LESS...BUT THESE SHOULD IMPROVE TO IFR SHORTLY. VIS HAS ALSO STARTED TO IMPROVE TO ROUGHLY 5SM IN BR FOR MOST LOCATIONS ALONG AND NORTH OF A TVR TO MEI LINE. FURTHER TO THE SOUTH...VIS HAS BEEN 7SM OR BETTER WITH MORE BREAKS IN THE CLOUDS. IN ADDITION TO THE LOW CLOUDS...WHICH ARE EXPECTED TO PERSIST FOR THE MAJORITY OF THE DAY...THERE WILL ALSO BE NUMEROUS SHRA/TSRA FOR LOCATION SOUTH OF A GLH TO MEI LINE THROUGH 00Z...WITH LESS COVERAGE AT GWO AND GTR. THE STRONGEST CONVECTION SHOULD BE CONFINED ALONG AND SOUTH OF A TVR TO PIB LINE. MAX CB TOPS TO 55KFT. TURBULENCE IS ALSO EXPECTED IN VCT OF TSRA. IN ADDITION...A PIREP REPORT OF TURBULENCE HAS BEEN REPORTED AT 9KFT IN CENTRAL MS. /DH/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 54 62 43 / 89 57 2 3 MERIDIAN 78 54 62 41 / 83 61 4 4 VICKSBURG 78 55 64 43 / 95 52 2 3 HATTIESBURG 82 60 67 43 / 79 80 6 3 NATCHEZ 81 56 66 44 / 87 72 2 3 GREENVILLE 75 51 60 42 / 80 26 1 5 GREENWOOD 75 50 58 41 / 89 29 2 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && HAMRICK
Hazardous weather outlook, Oct 15, 5:35 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 535 AM CDT THU OCT 15 2009 ARZ074-075-MSZ018-019-025>039-044>046-161045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 535 AM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS.. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING THROUGH EARLY AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY THE EARLY AFTERNOON AS THE COLD FRONT MOVES SOUTH TO THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-161045- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 535 AM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING MORNING THROUGH LATE AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WINDS...UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL.,.BUT ONE OR TWO TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Special weather statement, Oct 15, 7:22 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT THU OCT 15 2009 ARZ074-LAZ007-151300- ASHLEY AR-MOREHOUSE LA- 722 AM CDT THU OCT 15 2009 ...SEVERE THUNDERSTORM APPROACHING ASHLEY COUNTY AND MOREHOUSE PARISH... AT 720 AM CDT...A LARGE SEVERE THUNDERSTORM OVER UNION COUNTY ARKANSAS WAS MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL LIKELY ENTER WESTERN ASHLEY COUNTY AND WESTERN MOREHOUSE PARISH AROUND OR JUST AFTER 800 AM CDT. LARGE HAIL AND DAMAGING WINDS...AS WELL AS VERY HEAVY RAINFALL...WILL BE POSSIBLE WITH THIS STORM IF IT MAINTAINS ITS CURRENT INTENSITY. RESIDENTS ACROSS THE AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY THIS MORNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THIS AFTERNOON. COHEN
Special weather statement, Oct 15, 9:32 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 932 AM CDT THU OCT 15 2009 LAZ007>009-151515- MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA- 932 AM CDT THU OCT 15 2009 ...STRONG THUNDERSTORM WILL PASS BETWEEN KILBOURNE AND OAK GROVE... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED 11 MILES NORTHWEST OF OAK GROVE AT 930 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAINS OF ONE TO TWO INCHES ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL EAST CARROLL...NORTHERN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Oct 15, 10:02 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1002 AM CDT THU OCT 15 2009 LAZ007>009-015-151545- MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA- 1002 AM CDT THU OCT 15 2009 ...STRONG THUNDERSTORM NEARING GOODWILL AND MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED 8 MILES WEST OF GOODWILL AT 1000 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN UP TO ONE INCH ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES INTO THE PIONEER AND FOREST COMMUNITIES BY 1045 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHEASTERN RICHLAND...WESTERN EAST CARROLL... CENTRAL WEST CARROLL AND CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Oct 15, 10:49 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1049 AM CDT THU OCT 15 2009 MSZ030-031-033-151630- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 1049 AM CDT THU OCT 15 2009 ...LOCALLY HEAVY RAINFALL UP TO ONE INCH DEVELOPING FOR GOLDEN TRIANGLE AREAS... SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS UP TO ONE INCH AND GUSTY WINDS OF 40 MPH WERE CENTERED 4 MILES NORTHWEST OF MULDROW AT 1045 AM CDT...MOVING EAST AT 40 MPH. HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES WILL BE AFFECTING THE WEST POINT...STARKVILLE AND COLUMBUS AREAS THROUGH NOON TIME. GUSTY WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, Oct 15, 11:06 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT THU OCT 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HAIL 1 NE BEEKMAN 32.93N 91.87W
10/15/2009 E0.88 INCH MOREHOUSE LA PUBLIC
NICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.
&&
27Special weather statement, Oct 15, 11:39 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1139 AM CDT THU OCT 15 2009 MSZ031-151725- LOWNDES MS- 1139 AM CDT THU OCT 15 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF COLUMBUS AT 1139 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE QUICKLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:26 AM CDT | Dense Fog Advisory | JAN | Hinds, Madison, Rankin | 2 hr |
| Oct 15, 10:58 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Oct 15, 10:58 AM CDT | River Flood Warning | JAN | Lawrence | 24 hr |
| Oct 15, 12:39 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 56 min |
| Oct 15, 1:08 PM CDT | Flash Flood Warning | JAN | Claiborne, Warren | 112 min |
| Oct 15, 1:23 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 52 min |
| Oct 15, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lincoln | 58 min |
| Oct 15, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 30 min |
| Oct 15, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 60 min |
| Oct 15, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Oct 15, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 65 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.